MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT CEMENTED LONG STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT CEMENTED LONG STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6088-0525-250R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient presented with a femur fracture including a broken long cemented stem.We respected the proximal femur and implanted a proximal femur replacement.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture and crack/fracture involving an omnifit stem was reported.The event was confirmed via medical review.Method & results: device evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided x-ray by a clinical consultant indicated: "material reviewed: (b)(6) 2021: stryker pi report.Undated/unlabeled: ap hip x-ray.Long cemented stem with larger head and uncemented cup (a bit flat).The femur is fractured at the proximal-mid 1/3 junction.He stem is fractured at this site as well.There was some lucency proximal around the cement mantle, age in determined.Confirmation: a femur fracture with a fractured femoral long cemented stem were confirmed.The revision surgery cannot be confirmed without additional records.¿ root cause: the root cause of the fractures cannot be determined without additional medical records." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot.Conclusion: it was reported that the patient was revised due to periprosthetic fracture of the femur and fracture of the cemented long stem.This event was confirmed by the consulting clinician's review of the provided x-ray image.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
OMNIFIT CEMENTED LONG STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key12550871
Report Number0002249697-2021-01646
Device Sequence Number12042720
Product Code JDI
UDI-Device Identifier07613327022094
UDI-Public07613327022094
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K913812
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number6088-0525-250R
Device Catalogue Number6088-0525-250R
Device Lot NumberAD12H9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale